Alert archive / Georgia / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 23, 2008, 8:19 PM EDT for Grady County, Thomas County, Georgia. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2008, 8:19 PM EDT (00:19 UTC)
- Expired
- Aug 23, 2008, 10:15 PM EDT
- In force
- 116 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grady County, GA, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 9:00 PM EDT | HEAVY RAIN 27.5 | 1 N Thomasville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 240019
FFWTAE
GAC131-275-240215-
/O.NEW.KTAE.FF.W.0016.080824T0019Z-080824T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EDT SAT AUG 23 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF THOMASVILLE...
GRADY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF CAIRO...
* UNTIL 1015 PM EDT
* AT 807 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE
BAND OF VERY HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM FAY
CONTINUING TO IMPACT MUCH OF THOMAS AND GRADY COUNTIES AS IT MOVES
NORTH NORTHWEST AT 25 TO 30 MPH. WIDESPREAD RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WITH ISOLATED RATES OF UP TO 2 TO 3 INCHES PER HOUR
WILL CONTINUE OVER THE NEXT COUPLE OF HOURS. STORM TOTAL RAINFALL
ESTIMATES SINCE FRIDAY MORNING ARE GENERALLY 15 TO 20 INCHES IN THE
WARNING AREA WITH A FEW LOCATIONS AS HIGH AS 20 TO 25 INCHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHIGHAM...
OCHLOCKNEE AND COOLIDGE.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO
SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR
IN AUTOMOBILES.
* DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED.
* REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3067 8377 3071 8434 3105 8434 3107 8418
3105 8400 3104 8400 3104 8386 3104 8379
3102 8379 3103 8377
$$
17-GOULDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:22 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 23, 3:22 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT SAT AUG 23 2008
...TROPICAL STORM FAY POUNDING BIG BEND WITH HEAVY RAINFALL...
.SHORT TERM...DISCUSSION WILL BE BRIEF. BAND OF VERY HEAVY
RAINFALL CONTINUES OVER THE FLORIDA BIG BEND THIS AFTERNOON. VERY
LITTLE OVERALL MOVEMENT TO THE BAND EVEN AS THE CENTER OF FAY
MEANDERS SLOWLY WEST OVER THE PANHANDLE...CURRENTLY SOMEWHERE IN
CENTRAL WALTON COUNTY. STORM TOTAL RAINFALL ACCUMULATIONS HAVE
EXCEEDED 20 INCHES OVER PORTIONS OF JEFFERSON...MADISON...AND
TAYLOR COUNTIES. GROUND TRUTH REPORTS INDICATE THAT THE RADAR
ESTIMATES ARE PRETTY CLOSE TO REALITY. EXPECT HEAVY RAINFALL TO
CONTINUE OVER THE BIG BEND BEFORE HOPEFULLY BEGINNING TO SHIFT TO
THE WEST OVERNIGHT.
WILL EXTEND FLOOD WATCH THROUGH SUNDAY EVENING AND TROPICAL STORM
WIND WARNINGS THROUGH 12Z SUNDAY.
UNFORTUNATELY THE SLOW MOVEMENT OF FAY WILL CONTINUE TO GENERATE
DEEP MOIST SOUTHERLY FLOW ACROSS THE AREA THROUGH SUNDAY AND INTO
MONDAY. THIS WILL KEEP RAIN CHANCES WELL ABOVE NORMAL AND
TEMPERATURES BELOW NORMAL.
.LONG TERM...THE EXTENDED PERIOD STILL REMAINS UNCERTAIN AND WILL ULTIMATELY
DEPEND ON THE FINAL TRACK OF TROPICAL STORM FAY. THE LATEST OFFICIAL
NHC FORECAST AND THE MODELS INDICATE FAY WILL MOVE TO A POSITION
WEST OF OUR AREA THROUGH THE FIRST HALF OF THE EXTENDED PERIOD AND
MAY STALL AS THE STEERING ENVIRONMENT IS EXPECTED TO BECOME VERY
WEAK.
CURRENTLY...THE MODELS INDICATE PLENTY OF DEEP LAYER MOISTURE ACROSS
MUCH OF THE CWA WITH SOUTHERLY FLOW STREAMING ACROSS THE AREA
WRAPPING INTO FAY FROM THE GULF. THIS WILL KEEP THE RAIN CHANCES UP
THROUGH THE MID WEEK PERIOD...ESPECIALLY ACROSS THE WESTERN HALF
OF THE CWA. WEDNESDAY THROUGH SATURDAY...THE MODELS SHOW REMNANTS OF
FAY LIFTING OUT TOWARD THE NORTHEAST AS THE SUBTROPICAL RIDGE AND
A DRIER AIRMASS BUILDS BACK ACROSS THE AREA.
&&
.AVIATION...TROPICAL STORM FAY CONTINUES TO VERY SLOWLY MOVE WEST
ACROSS THE EASTERN FLORIDA PANHANDLE. RAINBANDS WRAPPING AROUND THIS
SYSTEM WILL EFFECT ALL TERMINALS INTO TONIGHT. THE HEAVIEST RAINFALL
WILL CONTINUE TO OCCUR IN A BAND EFFECTING KABY...KTLH...AND KDHN
AND AT TIME KVLD. PREVAILING MVFR WITH TEMPO IFR CONDITIONS IN HEAVY
RAIN CAN BE EXPECTED AT THESE TERMINALS INTO THE EVENING HOURS WITH
GUSTY WINDS OF 30 TO 40 KNOTS POSSIBLE. LIGHTER RAINS FOR KPFN ARE
EXPECTED TO CONTINUE CLOSER TO THE CENTER OF FAY. EVEN WITH THE
LIGHTER RAINS...CIGS ARE QUITE LOW WITH PREVAILING LOW MVFR AND
TEMPO IFR CONTINUING. THE HEAVIEST RAINFALL AND LOWEST CIGS/VIS
STILL EXPECTED TO SLOW END AROUND KVLD DURING THE EVENING HOURS.
FURTHER WEST THE FORECAST IS LOWER CONFIDENCE INTO TONIGHT. HEAVIEST
BAND OF RAIN SHOULD START TO SHIFT WESTWARD AND WILL TREND THE
HEAVIER RAIN DOWN FROM EAST TO WEST THROUGH THE NIGHT. EVEN STILL
EXPECT SCT SHOWERS/STORMS TO CONTINUE TO EFFECT THE TERMINALS INTO
SUNDAY.
&&
.MARINE...TROPICAL STORM WARNINGS CONTINUE FOR THE COASTAL WATERS
WITH FREQUENT GUSTS TO 35 KNOTS. NO REAL CHANGES TO PREVIOUS
FORECAST FOR THE COASTAL WATERS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 77 75 85 75 87 / 100 100 80 60 60
PANAMA CITY 76 76 83 78 83 / 100 100 90 70 70
DOTHAN 75 74 82 73 84 / 100 100 80 70 70
ALBANY 78 74 85 73 87 / 100 90 80 60 60
VALDOSTA 77 74 86 74 88 / 100 80 80 60 60
CROSS CITY 78 76 86 77 88 / 100 80 70 60 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
TROPICAL STORM WIND WARNING UNTIL 8 AM EDT /7 AM CDT/ SUNDAY FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...DIXIE...FRANKLIN...GULF...JEFFERSON...TAYLOR...
WAKULLA.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: APALACHEE BAY OR
COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL
OUT TO 20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO
APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE
RIVER TO KEATON BEACH OUT 20 NM...COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE
RIVER TO APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM
APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
CAMP/MROCZKA/GODSEYHazardous weather outlook, Aug 23, 5:49 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT SAT AUG 23 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-241000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 549 AM EDT SAT AUG 23 2008 /449 AM CDT SAT AUG 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AT 4 AM EDT...TROPICAL STORM FAY WAS LOCATED NORTH OF APALACHICOLA AND WAS MOVING WEST AROUND 7 MPH. IT IS EXPECTED TO TRACK ALONG OR NEAR THE FLORIDA PANHANDLE THROUGH TONIGHT. ASSOCIATED RAINBANDS WILL ROTATE EAST TO WEST AND SPREAD ACROSS THE FORECAST AREA. PROLONGED HEAVY RAIN AND STRONG AND GUSTY WINDS ARE EXPECTED WITH RAINFALL TOTALS AMOUNTS RANGING FROM 2 TO 3 INCHES ACROSS NORTHERN ALABAMA AND GEORGIA COUNTIES TO 6 TO 8 INCHES ALONG THE FLORIDA COAST WHICH WILL GENERATE FLOODING. THERE IS ALSO A THREAT OF SEVERE STORMS INCLUDING TORNADOES. SEE THE HURRICANE LOCAL STATEMENTS ISSUED BY THIS OFFICE FOR MORE DETAILS AND A LIST OF NON-ROUTINE PRODUCTS IN EFFECT. MARINERS SHOULD REMAIN IN PORT. DANGEROUS RIP CURRENTS REMAINS ACROSS LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TROPICAL STORM FAY WILL TRAVERSE EXIT THE FORECAST AREA ON SUNDAY BUT FEEDER BANDS BEHIND THE CENTER WILL CONTINUE TO IMPACT THE TRI-STATE AREA WITH FLOODING AND STRONG TO ISOLATED SEVERE STORMS...ESPECIALLY WEST OF THE APALACHICOLA RIVER. BY MIDWEEK...RAINFALL PATTERNS WILL RETURN TO A MORE NORMAL SEABREEZE DRIVEN TYPE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER AND REPORT ANY FLOODING AND/OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Aug 23, 5:26 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD CAIRO 30.88N 84.21W
08/23/2008 GRADY GA EMERGENCY MNGR
*** 1 FATAL, 1 INJ *** A TEENAGER PLAYING NEAR A DRAINAGE
AREA WAS SWEPT AWAY AND DROWNED. AN ADULT WAS INJURED
TRYING TO SAVE HIM. STATUS OF THE ADULT IS UNKNOWN AT
THIS TIME. REPORT RELAYED BY GEORGIA EMERGENCY
MANAGEMENT.
&&
GODSEYLocal storm report, Aug 23, 6:01 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN TALLAHASSEE 30.44N 84.28W
08/23/2008 M22.00 INCH LEON FL PUBLIC
22 INCHES STORM TOTAL MEASURE BY PUBLIC
&&
CAMPLocal storm report, Aug 23, 6:02 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM FLASH FLOOD CHAIRES CROSSROADS 30.42N 84.12W
08/23/2008 LEON FL PUBLIC
WATER UP TO KNEE DEEP ON ROAD AROUND CHAIRES CROSSROADS.
&&
CAMPLocal storm report, Aug 23, 6:26 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TORNADO 1 W CAPPS 30.41N 83.93W
08/23/2008 JEFFERSON FL PUBLIC
TORNADO ON THE GROUND SPOTTED IN THE WOODS.
&&
CAMPLocal storm report, Aug 23, 6:29 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
629 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 2 W DOWNTOWN DOTHAN 31.22N 85.43W
08/23/2008 M4.46 INCH HOUSTON AL TRAINED SPOTTER
&&
MROCZKALocal storm report, Aug 23, 7:27 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TROPICAL STORM LAKE PARK 30.68N 83.19W
08/22/2008 LOWNDES GA TRAINED SPOTTER
STRONG WINDS FROM A RAIN BAND ASSOCIATED WITH TROPICAL
STORM FAY KNOCKED DOWN 2 TREES IN LAKE PARK THAT WERE 6
INCHES IN DIAMETER.
0800 PM TROPICAL STORM VALDOSTA 30.85N 83.28W
08/22/2008 LOWNDES GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TROPICAL STORM FORCE GUSTS
KNOCKED DOWN AN ESTIMATED 125-150 TREES ALL ACROSS
LOWNDES COUNTY. MOST WERE PINES BUT SOME WERE LARGER
OAKS. THIS LEAD TO MANY POWER OUTAGES.
0903 PM TROPICAL STORM QUINCY 30.58N 84.58W
08/22/2008 GADSDEN FL NEWSPAPER
*** 1 FATAL *** SINCE AFTERNOON...ABOUT 40 TREES DOWN
ACROSS COUNTY. ONE TREE FELL ON ELECTRIC WORKER FIXING
POWER LINE ON PROVIDENCE ROAD.WORKER DIED.SEVERAL TREES
FELL ON HOMES AND CARS.
0903 PM TROPICAL STORM TALLAHASSEE 30.44N 84.28W
08/22/2008 LEON FL NEWSPAPER
SEVERAL TREES DOWN ON ROADS ON POWERLINES THIS EVENING
INCLUDING ON SHARER ROAD. ONE HOUSE DESTROYED BY TREE ON
SHAMROCK ST.HOUSES DAMAGED ON TALPECO ROAD,SHARER ROAD
AND STONEHENGE TRAIL.
0903 PM TROPICAL STORM CRAWFORDVILLE 30.18N 84.37W
08/22/2008 WAKULLA FL NEWSPAPER
VARIOUS REPORTS ACROSS COUNTY SHOWS MANY ROADS IMPASSIBLE
INCLUDING OLD BETHEL ROAD BECAUSE OF MUD ACCUMULATION. AT
LEAST 15 TREES HAVE FALLEN ON POWER LINES THIS
EVENING.MORE THAN 1000 CUSTOMERS WITHOUT POWER.
1230 PM HEAVY RAIN MONTICELLO 30.54N 83.87W
08/23/2008 M16.20 INCH JEFFERSON FL EMERGENCY MNGR
EM OFFICE REPORTED 16.20 INCHES OF RAIN THROUGH 12 PM EDT
WITH TROPICAL STORM FAY. HEAVY RAINFALL IS CONTINUING.
0100 PM FLASH FLOOD GREENVILLE 30.47N 83.64W
08/23/2008 MADISON FL TRAINED SPOTTER
MANY ROADS AND LOW LYING AREAS FLOODED. REPORTS OF
DOWNTOWN POND ABOUT TO OVERFLOW AND COVER PORTIONS OF
HIGHWAY 90.
0115 PM HEAVY RAIN PERRY 30.11N 83.58W
08/23/2008 M18.00 INCH TAYLOR FL EMERGENCY MNGR
MEASURED AT THE PERRY/FOLEY TAYLOR COUNTY AIRPORT.
0130 PM HEAVY RAIN THOMASVILLE 30.84N 83.98W
08/23/2008 E11.50 INCH THOMAS GA EMERGENCY MNGR
ESTIMATED RAINFALL SO FAR TODAY 10-11.5 INCHES AROUND
THOMAS COUNTY.
0230 PM HEAVY RAIN TALLAHASSEE 30.44N 84.28W
08/23/2008 M10.50 INCH LEON FL OFFICIAL NWS OBS
MEASURED ON THE CAMPUS OF FLORIDA STATE UNIVERSITY.
0230 PM FLASH FLOOD TALLAHASSEE 30.44N 84.28W
08/23/2008 LEON FL PUBLIC
SAN LUIS PARK POND OVERFLOWING IT BANKS INTO APARTMENT
COMPLEX ON RUMBA LANE.
0239 PM FLASH FLOOD 2 E TALLAHASSEE 30.44N 84.25W
08/23/2008 LEON FL PUBLIC
FLOODING ON PAR LANE NEAR HILAMAN GOLF COURSE. WATER
APPROACHING FOUNDATIONS OF HOMES.
0320 PM FLASH FLOOD 3 N TALLAHASSEE 30.48N 84.28W
08/23/2008 LEON FL PUBLIC
2 TO 3 FEET DEEP OF WATER AT THE ARBOR HILL APARTMENT
COMPLEX NEAR RAYMOND DIEHL AND OLSON ROADS. REPORTS OF
STALLED CARS IN THIS AREA.
0335 PM FLASH FLOOD 3 E TALLAHASSEE 30.44N 84.23W
08/23/2008 LEON FL PUBLIC
WEEMS ROAD NEAR TOM BROWN PARK HAS BEEN CLOSED DUE TO A
POND OVERFLOWING AND FLOODING THE ROAD.
0340 PM FLASH FLOOD 2 N TALLAHASSEE 30.47N 84.28W
08/23/2008 LEON FL PUBLIC
WAVERLY POND OVERFLOWING ACROSS LASSWADE DRIVE.
0345 PM FLOOD CAIRO 30.88N 84.21W
08/23/2008 GRADY GA EMERGENCY MNGR
*** 1 FATAL, 1 INJ *** A TEENAGER PLAYING NEAR A DRAINAGE
AREA WAS SWEPT AWAY AND DROWNED. AN ADULT WAS INJURED
TRYING TO SAVE HIM. STATUS OF THE ADULT IS UNKNOWN AT
THIS TIME. REPORT RELAYED BY GEORGIA EMERGENCY
MANAGEMENT.
0350 PM FLASH FLOOD COLQUITT 31.17N 84.73W
08/23/2008 MILLER GA EMERGENCY MNGR
WATER OVER SEVERAL ROADS AND STREETS IN THE CITY OF
COLQUITT AND COUNTYWIDE.
0350 PM TROPICAL STORM COLQUITT 31.17N 84.73W
08/23/2008 MILLER GA EMERGENCY MNGR
APPROXIMATELY 50 REPORTS OF TREES DOWN ACROSS THE CITY OF
COLQUITT AND THE COUNTY.
0400 PM FLASH FLOOD 2 E TALLAHASSEE 30.44N 84.25W
08/23/2008 LEON FL PUBLIC
TIMBERLAKE SUBDIVISION OFF OF APPALAACHEE PARKWAY HAS 3
TO 4 FEET DEEP OF WATER SURROUNDING THE COMPLEX.
0450 PM TORNADO E ADEL 31.14N 83.43W
08/23/2008 COOK GA EMERGENCY MNGR
REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR ADEL. REPORT
RELAYED BY TIFT COUNTY EMERGENCY MANAGEMENT.
0500 PM HEAVY RAIN TALLAHASSEE 30.44N 84.28W
08/23/2008 M22.00 INCH LEON FL PUBLIC
22 INCHES STORM TOTAL MEASURE BY PUBLIC
0510 PM HEAVY RAIN 2 N BOSTON 30.82N 83.79W
08/23/2008 M10.25 INCH THOMAS GA TRAINED SPOTTER
0539 PM FLASH FLOOD CHAIRES CROSSROADS 30.42N 84.12W
08/23/2008 LEON FL PUBLIC
WATER UP TO KNEE DEEP ON ROAD AROUND CHAIRES CROSSROADS.
0612 PM TORNADO 1 W CAPPS 30.41N 83.93W
08/23/2008 JEFFERSON FL PUBLIC
TORNADO ON THE GROUND SPOTTED IN THE WOODS.
0625 PM HEAVY RAIN 2 W DOWNTOWN DOTHAN 31.22N 85.43W
08/23/2008 M4.46 INCH HOUSTON AL TRAINED SPOTTER
&&
THIS IS A PRELIMINARY SUMMARY LOCAL STORM REPORT BASED ON REPORTS
RECEIVED THROUGH 700 PM EDT SATURDAY AUGUST 23. A COMPREHENSIVE
SUMMARY...WITH ADDITIONAL REPORTS WILL BE PROVIDED ON SUNDAY.
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:05 PM EDT | Flash Flood Warning | TAE | Grady | 115 min |
| Aug 23, 11:31 PM EDT | River Flood Warning | TAE | Lee | 60 hr |
| Aug 24, 7:56 AM EDT | River Flood Warning | TAE | Lowndes | 4 days |
| Aug 24, 11:25 AM EDT | River Flood Warning | TAE | Decatur | 41 hr |
| Aug 24, 12:14 PM EDT | Tornado Warning | TAE | Clay, Randolph | 46 min |
| Aug 24, 12:32 PM EDT | Tornado Warning | TAE | Early | 28 min |
Nearby
Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.